Fatal consequences: 20-year-old dies after taking birth control pills
It has been known for a long time that taking birth control pills can sometimes have serious side effects. The contraceptive cost the life of a young woman from England. She died of complications from pulmonary embolism.
Contraception with birth control pills
It has long been known that the birth control pill is not a harmless candy, but a drug with serious side effects. Nevertheless, it remains the preferred contraceptive for many women. A young English woman also used contraception. But taking the drug cost her life, reports the English newspaper "The Sun".
Drug with side effects
Fast, safe and convenient: Many women still use hormonal contraception. No wonder - the contraceptive pill usually provides reliable protection and sexual freedom when used and used correctly.
However, taking the drug is associated with unpleasant side effects. This can lead to weight gain and headaches, among other things. Many women also report that hormonal contraception is often accompanied by depression.
In addition, according to scientists, such medicines can impair well-being in women and even increase the risk of brain tumors.
It is also known that modern birth control pills pose a high risk of thrombosis. And this is exactly what fatal to a young woman from England.
Prescription for mood swings
Contraceptives can be particularly dangerous for some women. This is also shown by a case from Great Britain.
According to a report by The Sun newspaper, 20-year-old Abbey Parkes from Staffordshire died of complications from a thrombosis that was apparently caused by taking the birth control pill.
As the mother Amanda Parkes told the newspaper, her daughter had started taking Logynon six years ago on the advice of her family doctor because she had experienced dramatic mood swings during her periods.
However, the young woman was not aware that she was suffering from a factor V Leiden mutation. This factor increases the risk of developing a blood clot (thrombosis).
This risk is further increased if additional medication is taken that increases the level of estrogen. This is the case with the birth control pill that the young woman from England took.
Abbey, however, had no idea of this danger when she started taking the pill at 14.
Doctors initially made a wrong diagnosis
Last year, the young woman complained for weeks of right side pain, lightheadedness, and difficulty breathing.
The secretary also suffered from nausea and headaches, "which came and went very quickly," explained her mother.
She finally went to a hospital where the doctors took an EKG and X-rays and assumed the patient was suffering from a muscle strain.
The following day, however, her family doctor found that she had an infection.
“Even at this stage, there didn't seem to be anything to worry about. Certainly her symptoms did not seem to be life threatening, ”the mother told the“ Sun ”.
The family doctor prescribed an inhaler and medication that seemed to work. However, she began to feel worse over time, which her colleagues also noticed and made her aware of.
"She didn't go back to work afterwards, she was just too sick," says Amanda P.
Pulmonary embolism led to lack of oxygen
Abbey was living with her boyfriend Liam, who usually left the house in front of her in the morning.
One morning he received a call from his girlfriend saying that she was unable to breathe and that he urgently needed to come home. Liam alerted the emergency doctor and went to his partner as soon as possible.
There he found her slumped on a chair, was not breathing and was obviously passed out.
Medic found a massive blood clot on her lower right lung and two secondary blood clots on her left lung.
"She was taken to the hospital, but we all feared the worst," said the mother. At the clinic, it was found that the young woman was suffering from a factor V Leiden mutation.
A doctor finally told them that pulmonary embolism had led to an acute lack of oxygen, after which she suffered cardiac arrest and eventually died.
Mother warns of the dangers
"I will never forget the day she died, it will be with me forever," said her mother.
She warned, "People need to be aware of the dangers of taking the pill."
"The pill increases the risk of blood clots and brings other health risks."
When her daughter started taking the pill at the age of 14, she was not warned of the dangers. (ad)